Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
'wishful'

Shortness of breath

Recommended Posts

I am 4 weeks into Roaccutane 45mg per day and my skin has been showing great improvement and I am really happy with the results so far. About two weeks ago I had lower back/ rib pain and I could not lay down to sleep. I asked for tests to check my bloods ,they showed inflamation somewhere in my body. They first thought it was a tear in a muscle but i cannot recall having done this, three days ago the doc now says have pleurisy! could this be related to Roaccutane ? :think:

I have come off 'tane' so as my body can heal and cope with the other meds that I am now taking.

I want to continue with 'tane' as I have the best skin I have had for 30 years. :dance:

Has anyone had a similar experience ?

Share this post


Link to post
Share on other sites
I am 4 weeks into Roaccutane 45mg per day and my skin has been showing great improvement and I am really happy with the results so far. About two weeks ago I had lower back/ rib pain and I could not lay down to sleep. I asked for tests to check my bloods ,they showed inflamation somewhere in my body. They first thought it was a tear in a muscle but i cannot recall having done this, three days ago the doc now says have pleurisy! could this be related to Roaccutane ? :think:

I have come off 'tane' so as my body can heal and cope with the other meds that I am now taking.

I want to continue with 'tane' as I have the best skin I have had for 30 years. :dance:

Has anyone had a similar experience ?

I didn't experince pleurisy on accutane, I have read though (not this board) about a few people who developed pleurisy shortly after accutane and only one while on accutane. It does have a drying effect, which doesn't always target the face.

http://www.rocheusa.com/products/accutane/pi.pdf

per the link provided above under respiratory Roche states- Bronchospasms (with or without history of asthma) respiratory infections, voice alterations.

hope this helps.

Share this post


Link to post
Share on other sites

Many thanks for the link, I don't suffer from asthma and I am quite active so this has knocked me off my feet. Hopefully its not linked. I was just starting to enjoy the new me.

Share this post


Link to post
Share on other sites
Many thanks for the link, I don't suffer from asthma and I am quite active so this has knocked me off my feet. Hopefully its not linked. I was just starting to enjoy the new me.

Your welcome, That's the point though you don't have to have a hx of asthma for accutane to cause theese things. I assume if it can cause other types of breathing problems it could cause pelurisy.

I would just use caution if you decide to go back on accutane. I know acne can suck, but it's not worth your health.

good luck.....

Share this post


Link to post
Share on other sites

Thankyou for your concerns. In the UK our health service is a bit different, I would see my doctor about any problems that I may have regarding my medication. I will not see the Derm for three months when I will be monitored about progress or problems. It took four months for my appointment to come through to see the derm, to perscribe me Roaccutane. My doctor is unaware of side effects this medication may cause, I had no pre- tests done because I seemed 'OK' on it before.I will proceed with caution if I try going back on Roaccutane, at least I will know the signs and what to look for!

I have said to my doctor that I would come off Roaccutane and that I was not prepared to risk my health if it did not agree with me. Heres keeping fingers crossed that it is a minor set back........... :pray:

Share this post


Link to post
Share on other sites

When my son was on Accutane I did a a search on Google and was shocked to read about all the people that are suffering permanent damage because of this drug, after 1 week of being on Accutane my son discontinued the pills, I was very disapointed since Accutane was my plan from day 1. There are way worst thing in life then acne.

People on this board can not tell you what to do, most of the people here have just started Accutane or have been off of them for a short while, it sometimes takes years for the damage to show up, just listen to your body and hopefully you will make the right decision.

Share this post


Link to post
Share on other sites
When my son was on Accutane I did a a search on Google and was shocked to read about all the people that are suffering permanent damage because of this drug, after 1 week of being on Accutane my son discontinued the pills, I was very disapointed since Accutane was my plan from day 1. There are way worst thing in life then acne.

People on this board can not tell you what to do, most of the people here have just started Accutane or have been off of them for a short while, it sometimes takes years for the damage to show up, just listen to your body and hopefully you will make the right decision.

Winter09- you do are right that no on this board can acutally tell someone what they should do and that they have to listen to thier body and make the right decision.

I will say though I do post here and warn people, and post information like to the above poster, cause I am one of thoose that has damage from accutane and would hate too see anyone elese suffer. Glad to hear you took your son of this med.

Wishful- I hope that everything turns out okay, and I am glad to here your not willing to risk your health for accutane.

I find it amazing the diffrences the way accutane or healthcare in general is handled in other countries.

Share this post


Link to post
Share on other sites

Pleurisy can happen with or without a medication of any kind being involved. It is possible the pleurisy is a reaction to Accutane. You and your doctor can determine what treatment you'll need and if you need to discontinue Accutane or not.

Good luck; I do hope the pain resolves quickly!

Share this post


Link to post
Share on other sites

Many thanks Oli Girl, Winter09 and Wynne

I am greatful of your feedback and welcome people's experiences wheather they are positive or negative. This is one of the reasons why i joined this site to gain information from other people's first hand experiences.

I am currently on a huge dose of antibiotics and pain killers.......

I have been in contact with my doctor and my next appointment is in two days time, to review whats happening regarding medication etc. I would like to know where on earth this has come from or what caused it but I may never know, like most illnesses.

I do agree that our medical service does differ greatly, it seems to me that doctors do not seem to tell you all the information that you need to know unless you ask them constantly. This can be fraustrating if you have just been diagnosed with something totally unfamiliar and your appointment time (75% of the time) is 5 % mins!!! :wall:

Maybe this is why our health service is free!

Sorry :hand: I am Ranting now! I'm not usually like this, must be the pills lol. :wacko:

I know there is always someone that is worse than me regarding acne, I just wanted nice skin...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×